Hi there, I wrote a while back about having swelling and burning after intercourse. I am no longer experiencing swelling, but I still feel an burning pain at the entrance of my vagina when anything is inserted. My boyfriend and I don't have sex anymore because whenever we try it hurts too much. This problem has been going on for longer than a year now.
Since my last post I have tried different lubricants and different types of condoms, with no change. I went to my doctor twice about this issue. She did an STI test and an exam and everything was fine. I went back the second time because she hadn't offered any advice, and the problem was still occurring. My doctor suggested that my low estrogen birth control might have made my vaginal tissue become more sensitive so she put me on a new type of birth control (now using nuvaring). It has been about 2 weeks and nothing has changed.
On a second note - one and a half weeks after starting on nuva ring I started to experience pain in my lower back. The pain is pretty bad and when I try to stand up, my legs sometimes feel a little weak. I don't think this is from the way I have been sleeping or exercise because I have tried sleeping in different ways, in a different bed and I hadn't exercise for a while before the pain started.
I realize this is a long post, but my two main questions are: 1. Any suggestions of what steps to take from here when it comes to this burning/painful sensation when attempting to have sex? 2. Could the back pain I am experiencing be caused by nuvaring?
Thank you very much!
Posts: 25 | From: Canada | Registered: Aug 2010
| IP: Logged |
Volunteer Assistant Director
Member # 90293
If you just switched from the pill, it might take your body a wwhile to change, so if indeed that was a contributing factor to your discomfort, you may not yet see changes.
With the different types of condoms you tried, did you also try the female condom?
With any sort of suddenly occurring pain, your best bet is to see a healthcare provider. I know of nothing that indicates a connection between the Nuvaring and back pain, but again, it's soundest to consult your doctor on this.
-------------------- Robin Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.